Hi, I couldn't find a place on the forum for newcomers to introduce themselves, so I'll just jump right in here if that's ok.
I am 61 years old and have osteoporosis. I was put on a weekly medication called Actonel (a bisphosphonate). I took my first tablet on the 8th May and since taking it I have had nothing but problems with my stomach. Burning, burping, pain in neck, sore throat etc.
I have been really careful about sticking to a bland diet. I was prescribed PPIs, took three types and each helped for about a week or two and then all my symptoms came back.
I eventually had an endoscopy in early August which showed 'mild gastritis and a small hiatus hernia (1cm). The duodenal cap and second part were normal'
I had a review at the hospital gastro clinic last week where PPIs were discontinued due to being ineffective and also risk of fractures. I am to start on Ranitidine 300mg twice a day and also Reglan (Metoclopramide) for one month. The registrar told me about the possible neurological side effects and said that he only wanted me on it for a month because these were more "common" in people past middle age.
I can't take Ranitidine because it worsens my eczema which drives me crazy! It also makes me feel really confused and depressed.
I really don't understand why I was prescribed Reglan, when it has not been established that I have a motility problem. Isn't there a test for this? I mean why take a chance with a medication that can cause irreversible side effects when a test could first confirm or eliminate that I have this issue?
I will be having a 24hr. PH test when there is an available slot, probably not for a couple of months!
I would be really grateful for any feedback on this.